Alert archive / California / Wind Advisories in 2010
Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 21, 2010, 3:38 AM PST for San Bernardino County, California. It took effect at Feb 21, 2010, 8:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2010, 3:38 AM PST (11:38 UTC)
- In effect from
- Feb 21, 2010, 8:00 AM PST
- Expired
- Feb 21, 2010, 10:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
988 WWUS75 KVEF 211138 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 338 AM PST SUN FEB 21 2010 ...A STORM MOVING INTO THE AREA TODAY WILL ALLOW WEST WINDS TO DEVELOP OVER THE AREA THIS MORNING AND THEN CONTINUE INTO THE LATE AFTERNOON... CAZ523-212000- /O.NEW.KVEF.WI.Y.0004.100221T1600Z-100222T0200Z/ WESTERN MOJAVE DESERT- 338 AM PST SUN FEB 21 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING FOR THE WESTERN PORTION OF THE MOJAVE DESERT. * TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND THEN CONTINUE INTO THE LATE AFTERNOON BEFORE DECREASING. * WINDS...SPEEDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO OVER 45 MPH POSSIBLE. * IMPACTS...MOTORISTS ALONG THE AREA HIGHWAYS WILL NEED TO USE CAUTION AS CROSSWINDS AND POSSIBLE AREAS OF BLOWING DUST MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
405 WWUS75 KVEF 212107 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 107 PM PST SUN FEB 21 2010 ...STRONG WEST WINDS WILL CONTINUE ACROSS NORTHWEST SAN BERNARDINO COUNTY INTO THE LATE EVENING HOURS... CAZ523-220600- /O.EXT.KVEF.WI.Y.0004.000000T0000Z-100222T0600Z/ WESTERN MOJAVE DESERT- 107 PM PST SUN FEB 21 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY FOR THE WESTERN MOJAVE DESERT IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING...WINDS WILL CONTINUE INTO THE LATE EVENING HOURS AND START TO DECREASE AFTER 10 PM PST. * WINDS...SPEEDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO OVER 45 MPH POSSIBLE. * IMPACTS...MOTORISTS ALONG THE AREA HIGHWAYS WILL NEED TO USE CAUTION AS CROSSWINDS AND POSSIBLE AREAS OF BLOWING DUST MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:20 AM PST, 18 minutes earlier.
Area forecast discussion, Feb 21, 3:20 AM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 AM PST SUN FEB 21 2010
.SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE AT TIMES THROUGH MONDAY AS AN AREA OF LOW PRESSURE
MOVES SOUTHEAST THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT.
DRIER AND WARMER CONDITIONS WILL BE SEEN ON TUESDAY.
&&
.SHORT TERM...REX BLOCK PATTERN OVER WESTERN CANADA WITH EAST
SIDE LOW CENTERED OVER IDAHO AND ASSOCIATED TROUGH ACROSS THE CWA.
TROUGH HAS KEPT ISOLATED SHOWERS GOING ACROSS MAINLY LINCOLN AND
NORTHERN MOHAVE COUNTY SO FAR THIS MORNING AND THIS WILL CONTINUE TO
BE THE BEST AREA FOR PRECIPITATION INTO THE EARLY MORNING. MODELS IN
GOOD AGREEMENT WITH A SHORT WAVE MOVING UNDER BLOCK TODAY AND
MERGING WITH TROUGH OVER THE AREA LATE TODAY/TONIGHT RESULTING IN
THE BEST CHANCE OF PRECIPITATION ACROSS THE CWA. COMPLEX TO SHIFT
EAST ON MONDAY AS REX PATTERN BREAKS DOWN AND RIDGE SHIFTS INLAND
AND BUILDS OVER THE WESTERN STATES LATE MONDAY AND INTO TUESDAY FOR
DRYING CONDITIONS. AS TROUGH SHIFTS EAST COLD POOL ALOFT TO DROP
OVER THE CWA LATE MONDAY AND NOT OUT OF THE QUESTION THAT SNOW MAY
BE SEEN IN SOME OF THE LOWER DESERT AREAS...HOWEVER DRYING WITH THE
COLD POOL WILL LIMIT ANY SNOW THAT MAY BE SEEN. PATTERN TO ALLOW FOR
WINDY CONDITIONS ACROSS THE CWA INTO MONDAY WITH THE MAIN CONCERN
BEING THE WESTERN PORTION OF SAN BERNARDINO COUNTY TODAY AND THEN
NORTH WINDS DEVELOPING BEHIND THE COLD FRONT ON MONDAY ACROSS MUCH
OF THE DISTRICT. WILL ISSUE A WIND ADVISORY FOR CALIFORNIA ZONE 523
TO COVER THESE WINDS FOR TODAY AND MONITOR THE DEVELOPMENT OF THE
NORTH WINDS INTO MONDAY. TEMPERATURES WILL REMAIN BELOW NORMAL INTO
MONDAY THEN WARM INTO TUESDAY UNDER THE RIDGING.
.LONG TERM...A MINOR SHORTWAVE WILL PASS OVER THE AREA WEDNESDAY
THROUGH THURSDAY MORNING...RESULTING IN SCATTERED SHOWERS MAINLY
ACROSS INYO...ESMERALDA...NYE...AND LINCOLN COUNTIES...WITH THE SNOW
LEVEL APPROXIMATELY AT 5500 FEET. HIGH PRESSURE WILL BRIEFLY BUILD
BACK IN BEFORE THE NEXT MAJOR LOW PRESSURE SYSTEM BEGINS TO IMPACT
THE REGION FRIDAY AFTERNOON THROUGH SATURDAY. MODELS ARE IN FAIRLY
GOOD AGREEMENT AND SHOW GOOD CONTINUITY WITH PREVIOUS RUNS...
BRINGING THE LOW CENTER IN FROM THE WEST AND TRACKING IT ACROSS
SOUTHERN CALIFORNIA AND INTO ARIZONA. THIS TRACK WOULD BE FAVORABLE
FOR DECENT MOISTURE ADVECTION ACROSS THE REGION IN THE WARMER
SOUTHERLY FLOW AHEAD OF THE LOW...AND IF THE CURRENT FORECAST WERE
TO VERIFY...VALLEY LOCATIONS COULD EXPECT 1/2 INCH AND MOUNTAIN
LOCATION 1+ INCHES OF QPF ON AVERAGE. CONDITIONS WILL THEN BEGIN TO
IMPROVE STARTING SUNDAY AFTERNOON AS RIDGING BUILDS BACK IN BEHIND
THE SYSTEM.
&&
.AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM WILL BRING A COLD
FRONT ACROSS THE VALLEY LATE TONIGHT...WITH THE BEST CHANCE OF
PRECIPITATION EXPECTED AFTER MIDNIGHT THROUGH MONDAY MORNING. CIGS
MAY DROP TO AS LOW AS 3KFT AGL DURING TIMES OF PRECIP...BUT UNTIL
LATE TONIGHT...CIGS WILL REMAIN WELL ABOVE 10KFT. SOUTHWEST WINDS
SUSTAINED AROUND 10KTS ON AVERAGE WITH GUSTS UP TO 20 KTS CAN BE
EXPECTED UP UNTIL FRONTAL PASSAGE...WHICH CURRENTLY LOOKS TO BE
AROUND 10Z MONDAY MORNING. FOLLOWING FRONTAL PASSAGE...WINDS WILL BE
MODERATELY STRONG AND OUT OF THE NORTH...WITH NORTHWESTERLY WINDS
GUSTING UP TO 25KTS EXPECTED MONDAY AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A COLD FRONT WILL TRAVERSE THE REGION TODAY THROUGH
MONDAY MORNING...WITH STRONG SOUTHWESTERLY WINDS AHEAD OF THE
FRONT...VEERING TO THE NORTHWEST AFTER FRONTAL PASSAGE. APPROXIMATE
FROPA TIMES ARE: KTPH 23Z...KDRA 06Z...KLAS 10Z...AND KIGM 16Z
MONDAY. SCATTERED VALLEY SHOWERS AND MOUNTAIN SNOW SHOWERS CAN BE
EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING...WITH MOST HIGHER
MTN TOPS OBSCURED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING
FOR CAZ523.
&&
JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 20, 5:29 AM PST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PST SAT FEB 20 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-210430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PST SAT FEB 20 2010 /629 AM MST SAT FEB 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A COMBINATION OF A PACIFIC STORM MOVING ACROSS SOUTHERN CALIFORNIA AND A LOW PRESSURE SYSTEM DROPPING SOUTH FROM IDAHO WILL PRODUCE SCATTERED RAIN AND SNOW SHOWERS ACROSS THE DISTRICT TODAY AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER VERY UNSETTLED WEATHER WILL REMAIN OVER THE REGION ON SUNDAY AND INTO EARLY MONDAY...RESULTING IN A CHANCE OF SHOWERS. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF THE AREA LATE MONDAY. GENERALLY DRY CONDITIONS ARE THEN EXPECTED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.